Atripla and Resveratrol
May 3, 2009
Hello. I have a question regarding Atripla and these Red Wine Extracts with Resveratrol. First, are they really any good ? And second, will they interfere with my meds. Been positive since 12/08. Viral load undetectable and C4 count 400...
Thanks Again !
Response from Dr. Henry
I have seen no data evaluating the effect of resveratrol on plasma levels of the drug in Atripla. I has not been properly studies. Below is summary from Wikipedia section on reveratrol re: safety.
While the health benefits of resveratrol seem promising, one study has theorized that it may stimulate the growth of human breast cancer cells, possibly because of resveratrol's chemical structure, which is similar to a phytoestrogen. However, other studies have found that resveratrol actually fights breast cancer. Some studies suggest that resveratrol slows the development of blood vessels, which suppresses tumors, but also slows healing. Citing the evidence that resveratrol is estrogenic, some retailers of resveratrol advise that the compound may interfere with oral contraceptives and that women who are pregnant or intending to become pregnant should not use the product, while others advise that resveratrol should not be taken by children or young adults under eighteen, as no studies have shown how it affects their natural development. A small study found that a single dose of up to 5 g of trans-resveratrol caused no serious adverse effects in healthy volunteers.
In looking through the wikipedia discussion I found little convincing data that resveratrol has proven benefits. KH
If any reader has any info please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do I Wait To Get Tested After Sex With A Prostitute?
- Can You Catch Hepatitis From Oral Sex?
- How Does Thrush Spread To Other People?
- How Long Does It Normally Take For Your Pap Smear Test Results Come Back?
- Will Rinsing Your Mouth With Peroxide Help Thrush?
- After Using Pep Is A Three Month Window Period Accurate
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.